Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 309, NWS Des Moines, IA

August 10, 2010Calhoun County, Sac County, Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 10, 2010, 8:29 PM CDT for Calhoun County, Sac County, Webster County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2010, 8:29 PM CDT (01:29 UTC)
Expired
Aug 10, 2010, 8:58 PM CDT
In force
29 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Calhoun County, IA, Sac County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4500 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4500 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:34 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 10, 6:34 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT TUE AUG 10 2010

.SHORT TERM /TONIGHT/...
CONVECTION CURRENTLY ONGOING ACROSS WESTERN IOWA IS EXPECTED TO
MAINTAIN ITSELF THROUGH THIS EVENING AND THEN BECOME MORE WIDESPREAD
OVERNIGHT AS LOW LEVEL JET INCREASES. EARLIER TODAY AN OUTFLOW
BOUNDARY ORIENTED EAST/WEST STALLED OVER CENTRAL IOWA AND IS STILL
EVIDENT BY THE SUBTLE WIND SHIFT FROM SOUTHERLIES SOUTH OF THE
BOUNDARY TO MORE EASTERLY NORTH OF THE BOUNDARY. GIVEN THE RECENT
HEAVY RAINS AND PRECIPITABLE WATER AMOUNTS IN EXCESS OF 2
INCHES...HAVE ISSUED FLASH FLOOD WATCH CENTERED AROUND CENTRAL CWA.
LOCALIZED RAINFALL RATES OF 1 TO 2 INCHES ARE LIKELY...WHICH WOULD
CAUSE ADDITIONAL HYDRO PROBLEMS TO THESE AREAS. ISOLATED SEVERE
THREAT CAN NOT BE RULED OUT GIVEN THE LARGE CAPE VALUES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
VERY COMPLEX AND BUSY FORECAST OVER THE NEXT SEVERAL DAYS WITH A
PLETHORA OF HAZARDS TO CONSIDER. HOT AND HUMID WEATHER WILL PERSIST
WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...ESPECIALLY TONIGHT
AND THURSDAY NIGHT THROUGH FRIDAY...KEEPING HEAVY RAIN/FLOODING
POTENTIAL HIGH THROUGH THE END OF THE WORK WEEK. DID NOT MAKE MANY
CHANCES TO THIS FORECAST PERIOD BUT DID INCREASE DEWPOINTS A BIT
FURTHER AT TIMES OVER THE NEXT FEW DAYS. HAVE LEFT THE EXCESSIVE
HEAT WARNING FOR THE NEXT COUPLE OF DAYS UNTOUCHED AND EXPANDED THE
CORRESPONDING HEAT ADVISORY A BIT FURTHER NORTH INTO
WEBSTER...STORY...MARSHALL...AND TAMA COUNTIES. ALSO INCREASED POPS
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WHEN IT APPEARS ANOTHER
SHORTWAVE WILL MOVE THROUGH FOLLOWED BY THE LONGER WAVE TROUGH AS
THE PARENT MID/UPPER LOW MOVES BY WELL TO OUR NORTH.
THEREAFTER...SOME RELIEF APPEARS IN STORE FROM THE WEEKEND INTO
EARLY NEXT WEEK AS WE ENTER A QUIETER WEST NORTHWEST/CYCLONIC
STEERING FLOW ALOFT AND ADVECT SOME COOLER AND DRIER LOW-LEVEL AIR
INTO THE AREA. KEPT FORECAST DRY FROM LATE SATURDAY
ONWARD...ALTHOUGH VARIOUS LONG RANGE MODELS TRY TO SPIT OUT LIGHT
QPFS AT TIMES.

&&
.AVIATION...11/00Z
COMPLICATED WX STTN WITH NMRS BNDRYS AROUND THE STATE AND VARIOUS
AREAS OF TSRA.  TSRA OVR NRN IA WILL AFFECT KFOD IN THE FIRST COUPLE
HRS AND THEN TURN EAST TO KMCW AND THE KALO AREA.  SRN TAFS MORE
NEBULOUS.  EXPECT TO SEE TSRA HOLD OFF UNTIL AFT SNST BOTH KDSM AND
ESPECIALLY KOTM.  LATE TNGT MVFR CONDS IN BR LKLY TO SPREAD OVR THE
STATE WITH CONDS IPVG BY MID MRNG.  VFR CONDS WITH A LGT SSWLY FLOW
EXPECTED FOR MUCH OF WED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR
APPANOOSE-BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-JASPER-
LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-SAC-STORY
-TAMA-WAPELLO-WARREN-WAYNE-WEBSTER.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS-FRANKLIN-
GREENE-GRUNDY-HAMILTON-HARDIN-JASPER-MADISON-MAHASKA-MARION-
MARSHALL-POLK-POWESHIEK-STORY-TAMA-WARREN-WEBSTER.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAIR-ADAMS-
AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNION.

&&

SHORT TERM...BEITLICH
LONG TERM...LEE
AVIATION...MS AUG 10
Hazardous weather outlook, Aug 10, 4:16 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE AUG 10 2010

IAZ044-045-057-058-070-071-081-082-092-093-111100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND
TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...BUT STRONG
WINDS WILL BE THE PRIMARY THREAT. SOME STORMS COULD ALSO PRODUCE
LOCALLY HEAVY RAIN AND FLOODING.

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT WITH HEAT
INDICES APPROACHING 110 DURING PEAK HEATING LATE THIS
AFTERNOON...AND DROPPING TO NO LOWER THAN 75 TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES OF 110 DEGREES OR GREATER ARE EXPECTED
WEDNESDAY AND THURSDAY. AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM THURSDAY NIGHT
THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL
POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE
THURSDAY OR FRIDAY.

IAZ083>086-094>097-111100-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TONIGHT. A
FEW STORMS MAY BE SEVERE WITH STRONG WINDS THE PRIMARY THREAT.
LOCALLY HEAVY RAIN AND FLOODING ARE ALSO POSSIBLE.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS
AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES OF 105 DEGREES OR GREATER ARE EXPECTED
WEDNESDAY AND THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING.
THEREAFTER...THUNDERSTORM CHANCES WILL RETURN FROM FRIDAY INTO
SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH
ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND FRIDAY.

IAZ004>007-015>017-023>025-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS
WILL BE SEVERE...WITH ALL MODES OF SEVERE WEATHER POSSIBLE
INCLUDING TORNADOES. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY
RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE
AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH
FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL
POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN LATE THURSDAY OR FRIDAY.

IAZ026>028-036>039-111100-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE
AREA LATER THIS EVENING THROUGH TONIGHT. A FEW OF THESE STORMS
COULD BE SEVERE. THIS IS ALSO A POTENTIAL FOR HEAVY RAIN AND FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW NON SEVERE THUNDERSTORMS MAY PERSIST INTO WEDNESDAY
MORNING. HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING
THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES WILL RETURN AGAIN FROM THURSDAY NIGHT INTO SATURDAY
MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH
ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY OR FRIDAY.

IAZ035-046>050-059>062-072>075-111100-
WEBSTER-GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING
THROUGH TONIGHT. SOME STORMS COULD BE SEVERE...WITH ALL MODES OF
SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. SOME STORMS COULD
ALSO PRODUCE HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS
AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE
AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES WILL ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT
INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS
TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE
THURSDAY OR FRIDAY.

IAZ033-034-111100-
SAC-CALHOUN-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND
TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING
TORNADOES. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND
FLOODING.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING OF THE
AFTERNOON...AND STAY AT 75 DEGREES OR MORE TONIGHT.  PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES OF 105 DEGREES OR GREATER ARE EXPECTED
DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. A HEAT
ADVISORY IS IN EFFECT FOR THE AREA THROUGH THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORM CHANCES WILL ALSO RETURN TO THE FORECAST FROM
THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE
DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...AND AGAIN LATE THURSDAY OR FRIDAY.

LEE

In the hours before

Special weather statement, Aug 10, 4:33 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT TUE AUG 10 2010

IAZ086-097-102230-
DAVIS-WAPELLO-
433 PM CDT TUE AUG 10 2010

...THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTH OF OTTUMWA...MOVING NORTH AT 20
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  8 MILES EAST OF BLOOMFIELD BY 440 PM CDT...
  FLORIS BY 505 PM CDT...
  ELDON BY 525 PM CDT...
  8 MILES SOUTHEAST OF AGENCY BY 530 PM CDT...

LOCALLY HEAVY RAIN WILL CAUSE RAPID RISES IN SMALL STREAMS. MONITOR
CREEK LEVELS CLOSELY AND DO NOT TRAVEL IN AREAS IMPACTED BY FLASH
FLOODING.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DONAVON
Local storm report, Aug 10, 5:50 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     2 S THOR                42.66N 94.05W
08/10/2010                   HUMBOLDT           IA   BROADCAST MEDIA

            WINDOWS BLOWN OUT AND ESTIMATED 60 MPH WINDS

&&

JJOHNSON
Local storm report, Aug 10, 6:00 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND GST     EAGLE GROVE             42.67N 93.90W
08/10/2010  M61 MPH          WRIGHT             IA   BROADCAST MEDIA

            SCHOOL NET OBSERVATION

&&

JJOHNSON
Local storm report, Aug 10, 6:21 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ROCKWELL CITY           42.40N 94.63W
08/10/2010  E1.00 INCH       CALHOUN            IA   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT POLICE STATION

&&

JB
Local storm report, Aug 10, 7:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       POMEROY                 42.55N 94.68W
08/10/2010  U0.00 INCH       CALHOUN            IA   LAW ENFORCEMENT

            CALHOUN COUNTY LAW ENFORCEMENT REPORTS STREETS IN POMEROY
            INUNDATED AS WELL AS MANY COUNTY ROADS. HIGHWAY 4 IN
            POMEROY HAS STANDING WATER 2 FEET DEEP AT AN UNDERPASS.

0657 PM     HEAVY RAIN       CALLENDER               42.36N 94.30W
08/10/2010  U0.00 INCH       WEBSTER            IA   PUBLIC

            PUBLIC REPORTS STANDING WATER 2 FEET DEEP SURROUNDING
            HOMES IN CALLENDER...WITH ADDITIONAL WATER FLOWING IN
            FROM THE FIELDS AND YARDS.

&&

LEE
Local storm report, Aug 10, 8:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
824 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       2 SW FORT DODGE         42.48N 94.21W
08/10/2010  U0.00 INCH       WEBSTER            IA   TRAINED SPOTTER

            ROAD CLOSURE AT HW 169...4 MI N HW 20. ESTIMATED 2-3 FEET
            STANDING WATER ON UNDERPASS...SEVERAL CARS STALLED.

&&

RHATTEBE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:00 PM CDTFlash Flood WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright6 hr
Aug 10, 7:40 PM CDTRiver Flood WarningDMXBoone, Hamilton, Webster3 days
Aug 10, 7:49 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Aug 10, 8:55 PM CDTFlash Flood WarningDMXBoone, Greene, Marshall, Story6 hr
Aug 10, 8:58 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster47 min
Aug 10, 9:23 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama6 hr
Aug 10, 9:33 PM CDTRiver Flood WarningDMXDallas, Polk5 days
Aug 10, 10:21 PM CDTFlash Flood Warning EmergencyDMXDallas, Jasper, Polk, Poweshiek6 hr
Aug 10, 10:32 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story43 min
Aug 10, 11:21 PM CDTRiver Flood WarningDMXPolk35 hr
Aug 10, 11:24 PM CDTSevere Thunderstorm WarningDMXAdair, Cass51 min
Aug 10, 11:33 PM CDTFlash Flood WarningDMXMahaska, Marion, Warren6 hr
Aug 10, 11:54 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison51 min
Aug 11, 12:16 AM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison3 hr
Aug 11, 12:29 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story46 min
Aug 11, 12:49 AM CDTAreal Flood WarningDMXCalhoun, Sac13 hr
Aug 11, 12:56 AM CDTAreal Flood WarningDMXHamilton, Humboldt, Webster, Wright24 hr
Aug 11, 1:05 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
Aug 11, 2:19 AM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello4 hr
Aug 11, 2:46 AM CDTAreal Flood WarningDMXBoone, Greene, Marshall, Story24 hr
Aug 11, 2:48 AM CDTRiver Flood WarningDMXDallas, Polk9 hr
Aug 11, 2:48 AM CDTRiver Flood WarningDMXPolk13 hr
Aug 11, 4:28 AM CDTAreal Flood WarningDMXDallas, Jasper, Polk24 hr
Aug 11, 5:41 AM CDTAreal Flood WarningDMXMahaska, Marion, Warren6 hr
Aug 11, 5:53 AM CDTRiver Flood WarningDMXMahaska, Marion41 hr
Aug 11, 11:16 AM CDTRiver Flood WarningDMXGreene57 hr
Aug 11, 11:38 AM CDTAreal Flood WarningDMXMahaska, Marion36 hr
Aug 11, 2:41 PM CDTAreal Flood WarningDMXGreene12 hr
Aug 11, 4:29 PM CDTRiver Flood WarningDMXMarshall36 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.